MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 2MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035422060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The electronic device history record (edhr) review confirms that the device met all material, assembly and performance specifications.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During analysis, the coil was found to be broken/fractured.The damage noted to the main coil is indicative of the as reported defect.It is likely that the main coil was damaged during use which led to friction in the introducer sheath and catheter as reported initially.Based on the investigation, these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.Therefore, a probable cause of procedural factors was assigned to the as reported event coil in catheter friction and the as analyzed events coil broken/fractured and coil introducer sheath friction.It can be presumed that the delivery wire was damaged during the procedure as force may have been applied when the friction was felt.Because this defect appears to be associated with handling of the product or portion of the product during the procedure/upon removal of the product from the packaging/preparation of the product prior to use, a probable cause of handling damage was assigned to the as analyzed events coil delivery wire kinked bent and coil proximal contact wire broken/fractured.
 
Event or Problem Description
Analysis of the returned device found that the main coil broken/fractured during use.There was no clinical consequences to the patient as a result of this event.

Brand Name
TARGET 360 ULTRA 2MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key9593296
Report Number3008881809-2020-00005
Device Sequence Number10891787
Product Code HCG
UDI-Device Identifier07613252239345
UDI-Public07613252239345
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2021
Device Catalogue NumberM0035422060
Device Lot Number20941400
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2019
Initial Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight58